Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 19, 2016, 5:49 PM CDT for Walker County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 19, 2016, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
County Walker County, AL
The radar
The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WWUS84 KBMX 192249
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT TUE JUL 19 2016
ALZ015-024-192315-
WALKER AL-JEFFERSON AL-
549 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALKER AND NORTH
CENTRAL JEFFERSON COUNTIES UNTIL 615 PM CDT...
AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUMITON...MOVING NORTH AT 5 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUMITON...DORA...SIPSEY...ROCKY HOLLOW...PARTRIDGE CROSSROADS...
SAYRE AND EMPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3388 8700 3387 8700 3386 8699 3386 8696
3385 8696 3384 8695 3382 8695 3382 8693
3384 8688 3384 8686 3371 8691 3370 8706
3387 8712 3389 8701
TIME...MOT...LOC 2249Z 176DEG 5KT 3377 8700
$$
CJBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:42 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 19, 2:42 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 242 PM CDT TUE JUL 19 2016 .DISCUSSION... Showers and a few thunderstorms will continue into the early evening hours and then dissipate. Lows tonight in the 70s. Hot the next few days as the 500mb ridge over the plains states continues to take control over much of the country. A few locations in the west could touch 100. Heat indices should stay in the 100 to 105 range as dewpoints mix out into the 60s during the afternoon. Rain chances tomorrow through Friday are low with maybe an isolated shower or storm the farther south and east you go away from the upper ridge. As the ridge weakens slightly by the weekend and into early next week, isolated to scattered convection will return during the afternoon hours and daytime highs will back down from the upper 90s to mid 90s. 88 && .AVIATION... 18Z TAF Discussion. Scattered TS developing this afternoon and slowly moving southward. Activity is expected to affect most terminals within the next couple hours, and have used tempo to show reduced flight cats and increased wind gusts. Storms will develop through the afternoon, diminishing this evening. Will leave VCTS in through the early evening hours. 14 && .FIRE WEATHER... Only isolated showers or thunderstorms the next few days with highs in the upper 90s. Critical fire weather thresholds are not expected to be met with no watches or warnings expected. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 96 72 96 72 / 30 10 10 10 10 Anniston 72 96 73 96 73 / 30 10 10 10 10 Birmingham 75 97 77 99 76 / 30 10 10 10 10 Tuscaloosa 73 98 75 100 75 / 30 10 10 10 10 Calera 74 97 75 98 75 / 30 20 20 10 10 Auburn 74 95 75 94 74 / 50 20 20 20 20 Montgomery 75 97 76 99 76 / 50 20 20 20 20 Troy 72 95 74 96 73 / 50 30 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 19, 5:05 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 505 AM CDT TUE JUL 19 2016 ALZ011>015-017>050-201315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 505 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DAYTIME TEMPERATURES ARE FORECAST TO CLIMB INTO THE MIDDLE TO UPPER 90S WEDNESDAY THROUGH MONDAY. HEAT INDICES COULD REACH 105 DEGREES OR HIGHER EACH AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 19, 4:39 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 SSE DELTA 33.41N 85.68W
07/19/2016 CLAY AL EMERGENCY MNGR
EMA RECEIVED SEVERAL REPORTS OF TREES AND POWERLINES DOWN
NEAR THE INTERSECTION OF MT. MORIAH RD AND SHILOH CHURCH
RD.
&&
GRANTHAMLocal storm report, Jul 19, 4:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 SE DELTA 33.42N 85.66W
07/19/2016 CLAY AL EMERGENCY MNGR
THE ROOF WAS BLOWN OFF A CHICKEN HOUSE NEAR THE
INTERSECTION OF MT. MORIAH RD AND LAKE GERALD RD.
&&
GRANTHAMSpecial weather statement, Jul 19, 5:00 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT TUE JUL 19 2016
ALZ028-029-192230-
RANDOLPH AL-CLAY AL-
500 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY AND
SOUTHWESTERN RANDOLPH COUNTIES UNTIL 530 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MALONE...OR 7 MILES SOUTHWEST OF LAKE WEDOWEE...MOVING SOUTH AT
10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINEVILLE...LAKE WEDOWEE...MOTLEY...R.L. HARRIS DAM...
CRAGFORD AND MELLOW VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3310 8582 3330 8578 3329 8565 3329 8559
3311 8559
TIME...MOT...LOC 2159Z 003DEG 16KT 3321 8570
CJBSpecial weather statement, Jul 19, 5:04 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 504 PM CDT TUE JUL 19 2016 ALZ024-192230- JEFFERSON AL- 504 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON COUNTY UNTIL 530 PM CDT... AT 504 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CONCORD...OR OVER HUEYTOWN...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN BIRMINGHAM...BESSEMER...HUEYTOWN...FAIRFIELD...PLEASANT GROVE...MIDFIELD...BRIGHTON...LIPSCOMB...SYLVAN SPRINGS...SPLASH ADVENTURE...CONCORD...MCDONALD CHAPEL...EDGEWATER...ROCK CREEK AND DOLOMITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3336 8694 3340 8715 3354 8713 3351 8689 TIME...MOT...LOC 2204Z 191DEG 14KT 3346 8703 CJB
Special weather statement, Jul 19, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT TUE JUL 19 2016
ALZ015-024-192315-
WALKER AL-JEFFERSON AL-
549 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALKER AND NORTH
CENTRAL JEFFERSON COUNTIES UNTIL 615 PM CDT...
AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUMITON...MOVING NORTH AT 5 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUMITON...DORA...SIPSEY...ROCKY HOLLOW...PARTRIDGE CROSSROADS...
SAYRE AND EMPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3388 8700 3387 8700 3386 8699 3386 8696
3385 8696 3384 8695 3382 8695 3382 8693
3384 8688 3384 8686 3371 8691 3370 8706
3387 8712 3389 8701
TIME...MOT...LOC 2249Z 176DEG 5KT 3377 8700
CJBSpecial weather statement, Jul 19, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT TUE JUL 19 2016
ALZ015-024-192315-
WALKER AL-JEFFERSON AL-
549 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALKER AND NORTH
CENTRAL JEFFERSON COUNTIES UNTIL 615 PM CDT...
AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMITON. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUMITON...DORA...GRAYSVILLE...ROCKY HOLLOW...BURNWELL...QUINTON...
PARTRIDGE CROSSROADS...SAYRE AND EMPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3384 8695 3382 8695 3382 8693 3383 8691
3366 8693 3368 8716 3385 8705
TIME...MOT...LOC 2249Z 004DEG 1KT 3378 8700
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:26 PM CDT | Special Weather Statement | BMX | Russell | 49 min |
| Jul 18, 7:28 PM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Jul 18, 8:19 PM CDT | Special Weather Statement | BMX | Cleburne | 41 min |
| Jul 19, 11:26 AM CDT | Special Weather Statement | BMX | Montgomery | 34 min |
| Jul 19, 11:59 AM CDT | Special Weather Statement | BMX | Pike | 61 min |
| Jul 19, 12:17 PM CDT | Special Weather Statement | BMX | Macon | 58 min |
| Jul 19, 12:21 PM CDT | Special Weather Statement | BMX | Fayette | 24 min |
| Jul 19, 12:42 PM CDT | Special Weather Statement | BMX | Russell | 33 min |
| Jul 19, 1:12 PM CDT | Special Weather Statement | BMX | Bullock | 33 min |
| Jul 19, 1:33 PM CDT | Special Weather Statement | BMX | Bullock | 27 min |
| Jul 19, 1:39 PM CDT | Special Weather Statement | BMX | Barbour | 36 min |
| Jul 19, 1:45 PM CDT | Special Weather Statement | BMX | Lee | 30 min |
| Jul 19, 2:16 PM CDT | Special Weather Statement | BMX | Barbour | 29 min |
| Jul 19, 2:26 PM CDT | Special Weather Statement | BMX | Macon | 34 min |
| Jul 19, 2:31 PM CDT | Special Weather Statement | BMX | Lowndes | 29 min |
| Jul 19, 2:48 PM CDT | Special Weather Statement | BMX | Blount | 27 min |
| Jul 19, 2:58 PM CDT | Special Weather Statement | BMX | Elmore | 32 min |
| Jul 19, 3:35 PM CDT | Special Weather Statement | BMX | Clay | 25 min |
| Jul 19, 4:07 PM CDT | Special Weather Statement | BMX | Clay | 23 min |
| Jul 19, 4:28 PM CDT | Special Weather Statement | BMX | Randolph | 32 min |
| Jul 19, 4:38 PM CDT | Special Weather Statement | BMX | Clay | 37 min |
| Jul 19, 5:00 PM CDT | Special Weather Statement | BMX | Clay | 30 min |
| Jul 19, 5:04 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Jul 19, 6:56 PM CDT | Special Weather Statement | BMX | Winston | 34 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.